Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for side effects after taking Keflex for UTI

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I've had a serious urinary tract and bladder infection since October 2013. My urologist normally treats it with Cipro, but now Cipro doesn't work. We tried Ampicillin but it didn't work. I took about a weeks worth of Keflex, but it didn't work. Now my urine is thick and cloudy and smells horrible like eggs so again my doctor gave me Keflex. After taking it for 12 days, now I'm very sick, nauseated, diarrhea, fatigued, horrible sore throat with white patches of thrush on my tongue due to my diabetes and yellow patches in my throat. I have 2 dear friends who are R.N.'s and they're worried and say I need to go to the emergency room, but I hate hospitals because I've had chronic pancreatitis for 14 years, diabetes, severe migraines, T.I.A.'s and renal insufficiency.
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, go to the hospital Detailed Answer: Hi and thank you so much for this query I am so sorry to hear about this infection that you had and the current symptoms that you have reported. Has the urinary tract infection gotten better after taking keflex? If not, I will advise that you doctor should get a urine culture to identify the germ and what antibiotic the germ is sensitive to. This would ensure that you are correctly treated. Also, drink much water at this time to increase your urine production which would in itself increase the lavage of the bladder and increase the chances of successfully treating this infection. I am also concerned given the symptoms you have reported. Given the white patches in your mouth which are suggestive of oral candidiasis, it raises the question whether your blood sugar is well controlled as this is common in persons with poorly controlled diabetes. You would need to get this infection treated and the cause addressed. What have your glucose numbers been and the last A1c value? I understand you hate hospitals, no one likes them either. However, because of the benefits of regaining good health, it is the wisest thing to do. I believe you would rather want to feel better than continue to feel this bad with new infections setting in every now and then. Also, these symptoms may represent signs of decompensated diabetes that need immediate attention. Please, consider getting checked sooner than later. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor